Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 90, NWS Raleigh, NC

May 22, 2011Cumberland County, Hoke County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 22, 2011, 6:49 PM EDT for Cumberland County, Hoke County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 6:49 PM EDT (22:49 UTC)
Expired
May 22, 2011, 7:30 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 7:03 PM EDTHAIL 12 Sse Rockfish, NCQUARTER SIZE HAIL REPORTED AT THE SHORT STOP FOOD MART. LASTED APPROX 10 MIN.
May 22, 7:05 PM EDTTSTM WND DMG3 Sw Rockfish, NCROOF BLOWN OFF A TRAILER AND LAYING BESIDE THE HOME. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WUUS52 KRAH 222249
SVRRAH
NCC051-093-222330-
/O.NEW.KRAH.SV.W.0090.110522T2249Z-110522T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HOKE COUNTY IN CENTRAL NORTH CAROLINA
  WEST CENTRAL CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROCKFISH...OR 9 MILES EAST OF RAEFORD...
  MOVING SOUTH AT 5 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROCKFISH...
  HOPE MILLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3488 7914 3500 7914 3507 7904 3498 7884
      3489 7894 3492 7897 3492 7899 3495 7903
      3493 7905
TIME...MOT...LOC 2249Z 340DEG 6KT 3499 7907

$$

KMC
2 follow-up statements
863 
WWUS52 KRAH 222310
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT SUN MAY 22 2011

NCC051-093-222330-
/O.CON.KRAH.SV.W.0090.000000T0000Z-110522T2330Z/
HOKE NC-CUMBERLAND NC-
710 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WEST CENTRAL CUMBERLAND AND EXTREME EAST CENTRAL HOKE COUNTIES...

AT 708 PM EDT...TRAINED WEATHER SPOTTERS REPORTED DIME SIZE HAIL IN 
ROCKFISH WITH THIS STORM.  THIS STORM WAS LOCATED 6 MILES WEST OF 
HOPE MILLS...OR 10 MILES EAST OF RAEFORD...MOVING SOUTH AT 5 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3489 7912 3496 7910 3499 7902 3498 7884
      3489 7894 3492 7897 3492 7899 3495 7903
      3493 7905
TIME...MOT...LOC 2310Z 340DEG 6KT 3496 7906

$$

KMC
668 
WWUS52 KRAH 222327
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT SUN MAY 22 2011

NCC051-093-222335-
/O.EXP.KRAH.SV.W.0090.000000T0000Z-110522T2330Z/
HOKE NC-CUMBERLAND NC-
727 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CUMBERLAND AND
EXTREME EAST CENTRAL HOKE COUNTIES EXPIRES AT 730 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. QUARTER SIZE HAIL WAS 
OBSERVED WITH THIS STORM IN FAR SOUTHEAST HOKE COUNTY AT 703 PM. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3489 7912 3496 7910 3499 7902 3498 7884
      3489 7894 3492 7897 3492 7899 3495 7903
      3493 7905
TIME...MOT...LOC 2325Z 340DEG 6KT 3494 7905

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:58 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 22, 2:58 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT SUN MAY 22 2011

.SYNOPSIS...
HIGH PRESSURE JUST OFFSHORE THE EAST COAST WILL PROMOTE INCREASINGLY
WARM AND HUMID SOUTH SOUTHWESTERLY FLOW OVER OUR REGION THROUGH THE
MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM SUNDAY...

LATEST UPPER AIR ANALYSIS INDICATES A TROUGH AXIS EXTENDING ACROSS
CENTRAL NC. THIS AXIS IS EXPECTED TO CONTINUE TO DRIFT EASTWARD...
EVENTUALLY SHIFTING OFFSHORE LATER TONIGHT. AS THIS RIDGE SHIFTED
EAST...INCREASING SOUTH/SOUTHWESTERLY HAS RESULTED IN BOTH WARMER
AND MORE MOIST AIR. A COUPLE OF WEAK MID LEVEL IMPULSES (ASSOCIATED
WITH THE CURRENT ACTIVITY OVER TN) WILL MOVE ACROSS THE AREA THROUGH
THE OVERNIGHT HOURS WHICH WILL RESULT IN COOLER TEMPS ALOFT...THUS
INCREASING LAPSE RATES. ALSO INSTABILITY WILL BE ON THE INCREASE...
WITH CAPE VALUES PROGGED TO REACH 1000-2000 J/KG THIS AFTERNOON. ALL
THIS SHOULD RESULT IN ISOLATED TO SCATTERED SHOWERS/STORMS LATER
THIS AFTERNOON/EVENING...PARTICULARLY ACROSS THE WESTERN HALF OF THE
FORECAST AREA WHERE THE STEEPEST LAPSE RATES AND HIGHEST INSTABILITY
IS PROJECTED. HI RES REFLECTIVITY MODELS SHOW CONVECTION DEVELOPING
AND MOVING OVER THE MOUNTAINS THIS AFTERNOON AND THEN MOVING
EASTWARD ACROSS THE TRIAD AND TOWARD THE TRIANGLE LATER THIS
AFTERNOON AND EVENING (HRRR HAS BEEN PERFORMING THE BEST WITH
RESPECT TO THE TIMING OF THIS ACTIVITY...SO HAVE FOLLOWED THIS FOR
THE TIMING OF THE PRECIP INTO OUR AREA). INSTABILITY DECREASES
FURTHER EAST ACROSS THE FORECAST AREA WHERE FAIRLY DRY AIR REMAINS
IN PLACE (PER THE LATEST SURFACE ANALYSIS). THEREFORE...AM EXPECTING
THE CONVECTION TO DIMINISH AS IT MOVES INTO THE LESS STABLE AIR
MASS...PARTICULARLY EAST OF THE TRIANGLE. OVERNIGHT LOWS ARE
EXPECTED TO BE SLIGHTLY WARMER...GENERALLY IN THE MID 60S AREAWIDE.
AREAS OF STRATUS AND/OR FOG MAY DEVELOP TOWARDS SUNRISE...ESPECIALLY
IN AREAS THAT RECEIVE ANY PRECIP.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
AS OF 245 PM SUNDAY...

WITH CONTINUED SOUTH/SOUTHWESTERLY FLOW...THE AIRMASS ACROSS CENTRAL
NC WILL CONTINUE TO BECOME WARMER AND MORE MOIST...BRINGING A
SUMMER-LIKE FEEL TO THE REGION. IN FACT...AFTERNOON HIGHS ARE
EXPECTED TO TOP OUT IN THE LOW TO MID 90S. WEAK SURFACE PIEDMONT
TROUGHING WILL SUPPORT ISOLATED DIURNALLY DRIVEN AFTERNOON/EVENING
THUNDERSTORMS ACROSS THE FORECAST AREA. STEEP LAPSE RATES (AROUND
7C/KM) AND MODERATE TO STRONG INSTABILITY (UP TO 2500-3000 J/KG) IS
PROGGED TO BE IN PLACE ACROSS THE ENTIRE FORECAST AREA. HOWEVER...
MID LEVEL FLOW IS EXPECTED TO BE STRONGEST NEAR THE NC/VA
BORDER...WHICH MAY RESULT IN THE BEST COVERAGE OF PRECIP OCCURRING
ACROSS THE NORTHERN PORTIONS OF THE CWA. SOME OF THE STORMS MAY
BECOME STRONG TO SEVERE AND BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND EXCESSIVE LIGHTNING. STORMS SHOULD
DIMINISH THROUGH THE EVENING HOURS...WITH THE LOSS OF DAYTIME
HEATING. ANOTHER LATE NIGHT/EARLY MORNING OF STRATUS/FOG...WITH
OVERNIGHT LOWS GENERALLY IN THE UPPER 60S TO NEAR 70 DEGREES.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 230 PM SUNDAY...

CENTRAL NC REMAINS POISED TO SEE SOME WEAK DISTURBANCES MOVE ACROSS
THE AREA ON TUESDAY ATOP THE FLATTENING OF THE MID LEVEL LEVEL RIDGE
ACROSS THE EASTERN US. WEAK UPPER FORCING TIED TO THESE DISTURBANCES
ALONG WITH THE WEAK SFC PIEDMONT TROUGH IN PLACE WILL SUPPORT AN
ISOLATED LATE DAY THUNDERSTORM.

BY WEDNESDAY...MODEL DIFFERENCES ARISE WITH THE NEXT WEATHER SYSTEM
WITH THE PROGRESSIVE/LESS AMPLIFIED MODEL SOLUTION OF THE GFS
QUICKLY KICKING SOUTHERN STREAM WAVE OVER THE CENTRAL PLAINS
EASTWARD ACROSS THE MS VALLEY AND INTO THE CENTRAL/SOUTHERN
APPALACHIANS BY EARLY FRIDAY. MEANWHILE...THE EC...WHICH HAS EXHIBITED
BETTER RUN-TO-RUN CONTINUITY...SUGGESTS A SLOWING AND DEEPENING OF
THE AFOREMENTIONED LEAD SOUTHERN STREAM TROUGH AS  SHORTWAVE ENERGY
DIVING SOUTHEAST OUT OF CANADA. FROM A SYNOPTIC STAND POINT...THE
SLOWER TIMING OF THE EC AND CANADIAN MAKES SENSE GIVEN THE RIDGE
AXIS OFF THE EASTERN SEABOARD. THUS WILL HOLD OFF THE BETTER RAIN
CHANCES UNTIL LATE FRIDAY INCREASING INTO THE WEEKEND WITH EARLY
INDICATIONS OF A VERY WET/ACTIVE MEMORIAL DAY WEEKEND WITH DEEP GOM
MOISTURE TRANSPORT INTO THE AREA AHEAD OF THE
SLOW MOVING SYSTEM.

TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL THROUGH THURSDAY...FLIRTING
WITH SOME RECORD HIGH TEMPERATURES (SEE CLIMATE SECTION BELOW).
DAYTIME HIGHS 90 TO 95...APPROXIMATELY 10 TO 12 DEGREES F ABOVE
NORMAL. TEMPERATURES WILL COOL OFF INTO THE MID 80S AS
MOISTURE/CLOUDS AND RAIN CHANCES RETURN BY THE WEEKEND. MILD
OVERNIGHT LOWS THROUGH THE PERIOD...65 TO 70.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 200 PM SUNDAY...

WITH SURFACE HIGH PRESSURE SHIFTING OFFSHORE TODAY...THE AIRMASS HAS
BECOME INCREASINGLY WARM AND MOIST WITH THE SOUTH/SOUTHWESTERLY
FLOW. AS A WEAK UPPER LEVEL DISTURBANCE APPROACHES THE AREA FROM THE
WEST...THE COMBINATION OF THE INCREASING HEAT AND HUMIDITY WILL
RESULT IN SCATTERED THUNDERSTORMS LATER THIS AFTERNOON AND EVENING.
LOCATIONS FROM THE TRIANGLE AND WEST (KRDU, KGSO, KINT) HAVE THE
BEST CHANCE OF SEEING ANY PRECIP. STORMS SHOULD DIMINISH AS THEY
MOVE EAST AND ENCOUNTER MORE STABLE AIR. OUTSIDE OF ANY CONVECTIVE
ACTIVITY...VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH EARLY
TONIGHT. HOWEVER...AREAS OF IFR/LIFR STRATUS AND/OR FOG MAY DEVELOP
CLOSE TO SUNRISE...ESPECIALLY ACROSS AREAS THAT RECEIVE ANY RAINFALL
TONIGHT. VFR CONDITIONS WILL RETURN TO THE REGION BY MID MORNING...
WITH SOUTH/SOUTHWESTERLY FLOW INCREASING TO ABOUT 10-15 MPH.

OUTLOOK: ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
-- WITH HIGHEST COVERAGE MONDAY -- AND BRIEF MVFR-IFR STRATUS/FOG
EACH MORNING...ARE EXPECTED IN CONTINUED WARM AND INCREASINGLY HUMID
CONDITIONS THROUGH THE END OF THE WEEK.

&&

.CLIMATE/...

DAILY RECORD TEMPERATURES FOR MAY 23-27.

RALEIGH-DURHAM AIRPORT (RDU)

DATE    MAX     YEAR    MIN     YEAR  LO MAX    YEAR  HI MIN    YEAR

23	95      1953	38	2002	63	1967	72	1953
24	95	1944	43	1963	61	1985	70	1955
25	93	2004	43	1967	65	1990	70	2004
26	94	1953	43	1979	58	1992	70	2004
27	92	1944	41	1961	61	1961	72	1991

PIEDMONT TRIAD AIRPORT (GSO)

DATE    MAX     YEAR    MIN     YEAR  LO MAX    YEAR  HI MIN    YEAR

23	96	1941	38	2002	59	1931	70	1953
24	92	1975	38	1931	57	1935	69	1955
25	94	1953	43	1956	66	1968	69	2004
26	93	1953	42	1930	61	1992	69	1965
27	95	1941	40	1961	62	1963	72	1991

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...KRR
SHORT TERM...KRR
LONG TERM...CBL
AVIATION...KRR/MWS
CLIMATE...CBL
Hazardous weather outlook, May 22, 4:52 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
452 AM EDT SUN MAY 22 2011

NCZ007>009-021>025-038>041-073>077-083>086-231130-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
ANSON-RICHMOND-SCOTLAND-HOKE-
452 AM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WITH GUSTY WINDS UP TO 45 OR 50 MPH CAN BE
EXPECTED LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS...THE STRONGEST OF WHICH WILL PRODUCE DAMAGING
WINDS IN EXCESS OF 55 OR 60 MPH...QUARTER SIZE OR SLIGHTLY LARGER
HAIL...AND EXCESSIVE LIGHTNING...WILL BE POSSIBLE MONDAY AFTERNOON AND
EVENING.

THERE IS A THREAT OF ADDITIONAL THUNDERSTORMS...MORE ISOLATED IN
NATURE...EACH AFTERNOON AND EVENING THROUGHOUT THE WEEK. DESPITE
LESSER COVERAGE THAN MONDAY...THESE STORMS WILL ALSO BE CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...AND EXCESSIVE LIGHTNING.

NCZ010-011-026>028-042-043-078-088-089-231130-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-
CUMBERLAND-SAMPSON-
452 AM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS...THE STRONGEST OF WHICH WILL PRODUCE DAMAGING
WINDS IN EXCESS OF 55 OR 60 MPH...QUARTER SIZE OR SLIGHTLY LARGER
HAIL...AND EXCESSIVE LIGHTNING...WILL BE POSSIBLE MONDAY AFTERNOON AND
EVENING.

THERE IS A THREAT OF ADDITIONAL THUNDERSTORMS...MORE ISOLATED IN
NATURE...EACH AFTERNOON AND EVENING THROUGHOUT THE WEEK. DESPITE
LESSER COVERAGE THAN MONDAY...THESE STORMS WILL ALSO BE CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...AND EXCESSIVE LIGHTNING.

MWS

In the hours before

Special weather statement, May 22, 5:59 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT SUN MAY 22 2011

NCZ086-088-222245-
CUMBERLAND-HOKE-
559 PM EDT SUN MAY 22 2011

...A STRONG THUNDERSTORM WILL MOVE SLOWLY TO THE SOUTHEAST ACROSS
CUMBERLAND AND HOKE COUNTIES THROUGH 645 PM EDT...

AT 552 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
NEARLY STATIONARY 8 MILES NORTH OF ROCKFISH...OR ABOUT 7 MILES
SOUTHWEST OF FORT BRAGG.

RADAR RAINFALL ESTIMATES INDICATE ONE TO TWO INCHES OF RAIN HAS
ALREADY FALLEN ACROSS NORTHEASTERN HOKE COUNTY...AND ANOTHER ONE TO
ONE AND A HALF INCHES WILL BE POSSIBLE INTO WESTERN CUMBERLAND
COUNTY AS THIS STORM MOVES SLOWLY TO THE SOUTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROCKFISH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3512 7922 3518 7915 3517 7912 3518 7910
      3519 7909 3520 7906 3504 7892 3489 7911
TIME...MOT...LOC 2152Z 323DEG 5KT 3509 7910

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 5:59 PM EDTSpecial Weather StatementRAHHoke46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.